Missouri, 2015

Flood in Missouri, June 15, 2015

June 15, 2015 · NWS EAX · 1 event in 1 county or zone

Some heavy rain brought isolated flooding to Livingston County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

Some heavy rain brought isolated flooding to Livingston County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 15, 2:53 PM CST, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 15, 2:53 PM CST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
353 PM CDT Mon Jun 15 2015

.DISCUSSION...
Issued at 353 PM CDT MON JUN 15 2015

Weak upper level shortwave combined with surface boundary and
moderate diurnal heating have ignited shower and thunderstorm
activity across the area this afternoon. Precipitable water values
approaching 2 inches have provided for efficient rainfall producing
storms. Not expecting widespread heavy rains however have already
had some localized rainfall rates of 2-3 inches per hour and isolated flooding
reported. A decrease in intensity and coverage should occur closer to
sunset.

Surface boundary sagging into northwest Missouri is forecast to move
through much of the area tonight before stalling from eastern
Missouri southwest into far southeast Kansas. Other than departing
upper level shortwave not a tremendous amount of support aloft to
keep showers and thunderstorms going overnight.  Nonetheless with
copious amounts of low level moisture still in place and boundary in
the area is enough to keep PoPs going for tonight.

Similar story for the day Tuesday as surface boundary stalls in the
southern part of the forecast area and begins to work back north late
in the day. Still plenty of low level moisture to work and any
surface heating at all should allow scattered convection to once
again develop.

Still difficult to draw any conclusions for timing and location of
remnant moisture from tropical system later in the week. At this
time it appears most likely scenario would be for heavier rains to be
south of the forecast area however model inconsistencies leave some
question marks and will need to keep an eye on how this system progresses.

Afternoon high temperatures should be generally in the low to middle
80s for most areas through this week. Low temperatures are expected
to be generally in the upper 60s and lower 70s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1219 PM CDT MON JUN 15 2015

An abundance of moisture in the lower levels of the atmosphere
combined with a frontal boundary moving into northwest Missouri will
keep clouds along with scattered showers and thunderstorms in the
forecast through tomorrow morning. Have seen some diurnal
improvements in the ceilings and visibilities this morning however
with moisture in place see no reason MVFR and IFR conditions will not
return tonight. Confidence not high on placement and timing for
convection near the TAF sites so will continue with VCTS into the early
evening.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

UPDATE...Mitchell
DISCUSSION...Mitchell
AVIATION...Mitchell
Hazardous weather outlook, Jun 15, 4:14 AM CST, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
514 AM CDT MON JUN 15 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-161015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
514 AM CDT MON JUN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT BUT THE
 THREAT OF SEVERE WEATHER IS LOW.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

 SCATTERED THUNDERSTORMS WILL PERSIST THROUGH THE MIDDLE OF THE
 WEEK. HEAVY RAINFALL IS A POSSIBILITY LATER IN THE WEEK.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Livingston

When
June 15, 4:42 PM CST to 10:42 PM CST
Where
Livingston County, 3.44 mi SE of Spring Hill to 2.55 mi NE of Utica
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.830, -93.611

Flooding was reported across 190 and 155 Roads. Flooding was also reported in Chillicothe.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2015Every state in 2015This day in weather historyWarnings in Missouri, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 584024.